MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC HUNTER PASSIVE TENDON IMPLANT 4MM X 25CM; SPATULA, ORTHOPEDIC

WRIGHT MEDICAL TECHNOLOGY INC HUNTER PASSIVE TENDON IMPLANT 4MM X 25CM; SPATULA, ORTHOPEDIC
Catalog Number PT400000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the standard hunter tendon rod failed in patient.The physician explained that the suture tied into implant broke/implants core seemed hollowed out.Replaced with same rod.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, as the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible because the product was not returned for investigation.A review of the device history for the reported lot did not identify any abnormalities.No corrective actions are required at this time.A review of the labeling did not identify any abnormalities.No indications of material-related, manufacturing-related, or design-related issues were identified during the investigation.More detailed information regarding the complaint event, including preoperative and postoperative radiographs as well as the affected device, is required in order to determine the root cause of the complaint event.If the device is returned or if additional information is provided, the investigation report will be reassessed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - d9, h6 (device code, method code, results code) the reported event could be confirmed since the device was returned for evaluation and matches the alleged event the device inspection reveals that the visual inspection of the device received confirms the reported breakage.The device is fractured at the junction between the rod shaft and the metallic component, resulting in complete separation.The fracture surface appears irregular and is consistent with a mechanical failure under applied stress.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation the available information was reviewed by lcm expert and opined that regarding pt400000 device used for the long finger, implant failure post-op in the rmf acknowledges the distal fixation tab material could be too weak and break under stress.The stress would be from patient and suture forces only, not from any forces applied by a screw since a screw was not used to secure the distal fixation tab.The suture placed by the surgeon was exactly at the beginning of the metallic portion and end of polyester core, ~2mm from the break site.Additionally, one hole from the suture showed significant migration in a linear fashion, consistent with mechanical failure due to stress.It is unknown whether the suture failed prior to explantation or the wear to the suture holes was due to the surgeon's suture removal process.I do not see anything in the rmf that shows failure due to suture placement.Only failure due to mechanical stress typically due to patient overusage during healing period or poor surgeon choice of size of implant to withstand patient range of motion.From everything i can tell, the devices were manufactured according to specification.It appears that the device was unable to withstand the stress during patient forces during the healing period, for whatever reason more detailed information about the complaint event, pre and post operative radiographs must be available in order to determine the root cause of the complaint event.If any further information is provided the investigation report will be reassessed.

Brand Name
HUNTER PASSIVE TENDON IMPLANT 4MM X 25CM
Common Device Name
SPATULA, ORTHOPEDIC
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23821728
Report Number3010667733-2025-01525
Device Sequence Number15978709
Product Code HXR
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K853436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberPT400000
Device Lot Number1809506
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer02/13/2026
06/18/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date03/24/2026
07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown